Alert archive / Michigan / Tornado Warnings in 2009
Tornado Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jul 10, 2009, 7:41 PM EDT for Luce County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 10, 2009, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
County Luce County, MI
The radar
The Marquette radar (KMQT), 167 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KMQT 102341
TORMQT
MIC095-110015-
/O.NEW.KMQT.TO.W.0001.090710T2341Z-090711T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
741 PM EDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN
* UNTIL 815 PM EDT...
* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
NORTHWEST OF LOWER TAHQUAMENON FALLS...OR 25 MILES EAST OF GRAND
MARAIS...MOVING SOUTHEAST AT 25 MILES AN HOUR.
* THE TORNADO WILL BE NEAR...
PIKE LAKE AROUND 750 PM EDT...
CRISP POINT AROUND 800 PM EDT...
BETSY LAKE AROUND 805 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.
IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.
&&
LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2341Z 292DEG 24KT 4674 8545
$$
073 follow-up statements
000
WWUS53 KMQT 102348
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
748 PM EDT FRI JUL 10 2009
MIC095-110015-
/O.CON.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/
LUCE MI-
748 PM EDT FRI JUL 10 2009
...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCE COUNTY
UNTIL 815 PM EDT...
AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
CRISP POINT...OR 27 MILES NORTH OF NEWBERRY. THE TORNADIC STORM WAS
MOVING SOUTHEAST AT 35 MILES PER HOUR.
* THE TORNADO WILL BE NEAR...
BETSY LAKE AROUND 755 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.
IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.
&&
LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2349Z 292DEG 31KT 4672 8531
$$
07000
WWUS53 KMQT 102357
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
757 PM EDT FRI JUL 10 2009
MIC095-110015-
/O.CON.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/
LUCE MI-
757 PM EDT FRI JUL 10 2009
...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCE COUNTY
UNTIL 815 PM EDT...
AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES SOUTH OF
CRISP POINT...OR 28 MILES NORTHEAST OF NEWBERRY. THE TORNADIC STORM
WAS MOVING EAST AT 30 MILES PER HOUR.
* THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN LUCE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.
IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.
&&
LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2357Z 289DEG 26KT 4672 8523
$$
07000 WWUS53 KMQT 110003 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 803 PM EDT FRI JUL 10 2009 MIC095-110013- /O.CAN.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/ LUCE MI- 803 PM EDT FRI JUL 10 2009 ...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN LUCE COUNTY... DOPPLER RADAR INDICATED THAT THE STORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WARNINGS AND FORECASTS. $$ 07
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 10, 7:35 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 7:35 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 735 PM EDT FRI JUL 10 2009 .SHORT TERM (TONIGHT AND SATURDAY)... SHOWERS HAVE FOUND IT DIFFICULT TO OVERCOME THE DRY AIR ACROSS UPPER MICHIGAN SO FAR THIS AFTERNOON...BUT THE CHANCE STILL REMAINS OVER MAINLY EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY THIS EVENING IN ADVANCE OF THE COLD FRONT. FREEZING LEVEL THIS AFTERNOON IS JUST ABOVE 13KFT OVER THE MOST FAVORABLE AREA. THUNDERSTORMS HAVE BEEN ABLE TO FLARE UP NORTH AND EAST OF LAKE SUPERIOR...WITH VERY LITTLE ACTIVITY IN OUR AREA SINCE 12Z THIS MORNING. THE INITIAL SURFACE TROUGH IS CENTERED ACROSS UPPER MICHIGAN...WITH THE ACTUAL COLD FRONT STUCK ACROSS WESTERN LAKE SUPERIOR. IN BETWEEN THESE 2 FEATURES WE HAVE HAD A CLEAR SKY AND TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE LOWER TO MID 80S. ALSO...DEWPOINTS HAVE BEEN ABLE TO MIX INTO THE MID TO UPPER 40S...RESULTING IN RH VALUES OF 25 TO 30 PERCENT FROM BARAGA TO WAKEFIELD. WE BEGAN TO SEE OUR FIRST SIGNS OF CONVECTION ONCE AGAIN SHORTLY AFTER 19Z JUST OFF MENOMINEE COUNTY IN LAKE MICHIGAN/BAY OF GREEN BAY. ANY FURTHER DEVELOPMENT SHOULD REMAIN EAST OF A LINE FROM BIG BAY TO IRON RIVER THIS AFTERNOON AND EARLY EVENING...WITH THE BEST CHANCE REMAINING OVER OUR EASTERN MOST TIER OF COUNTIES AND EAST. THE 300MB JET OVER NORTHERN MINNESOTA WILL CONTINUE TO WORK INTO WESTERN UPPER MICHIGAN PRIOR TO 00Z...AND TO CENTRAL UPPER MICHIGAN AROUND 03Z. THIS...ALONG WITH AVAILABLE SFC MOISTURE AS DEW POINTS REMAIN IN THE MID 60S CENTRAL AND EAST...AND ASSISTANCE AT 500MB WILL KEEP THE POTENTIAL OF THUNDERSTORM ACTIVITY IN THE FORECAST UNTIL THROUGH THE EVENING EAST UNTIL THE PASSAGE OF THE COLD FRONT. BEHIND THIS FRONT...PLENTY OF DRY AIR EXISTS. WILL SLOWLY TAPER LAKE SUPERIOR FOG WEST TO EAST THIS EVENING. DEW POINTS ACROSS NORTHERN MINNESOTA RANGE FROM THE LOWER 50S TO THE UPPER 40S. THERE WERE A FEW DISCREPANCIES REGARDING OVERNIGHT TEMPERATURES ACROSS EASTERN UPPER MICHIGAN WITH THE NAM/ADJMET GOING ABOVE THE 55F FORECAST BY THE MAJORITY. KEPT SIMILAR TO OUR ONGOING FORECAST...COOLEST WEST WITH FEWER CLOUDS ANTICIPATED. AS FOR SATURDAY...HAVE ISSUED A WILDFIRE POTENTIAL STATEMENT/RFD REGARDING ONGOING DRY CONDITIONS...WITH DRY AIR MIXING DOWN AND RH VALUES FALLING TO NEAR 20 PERCENT...AND WINDS POSSIBLY GUSTING TO 25MPH DURING THE AFTERNOON HOURS. EVEN THOUGH TEMPERATURES WILL REMAIN COOLER THAN TODAY...IN THE 70S...PERSISTENT DROUGHT CONDITIONS WITH LITTLE RELIEF OF LATE WILL ALLOW FOR AN ELEVATED RISK OF WILDFIRES SATURDAY. CONDITIONS MAY LINGER INTO SUNDAY AS WELL...EVEN WITH LIGHTER WINDS AND SLIGHTLY HIGHER RH EXPECTED. .LONG TERM (SAT NIGHT THRU FRI)... CHILLY NIGHT EXPECTED SAT NIGHT UNDER LIGHT WINDS/DRY AIRMASS (PRECIPITABLE WATER AROUND 50PCT OF NORMAL). FAVORED THE LOW END OF AVBL GUIDANCE. DID NOT GO BLO GUIDANCE JUST YET AS THERE MAY BE AN INCREASE IN CLOUDS OVERNIGHT AHEAD OF APPROACHING DISTURBANCE. OVERALL...LOW/MID 40S SHOULD BE COMMON FOR MINS IN THE INTERIOR. IF ITS CLEAR ALL NIGHT...WILL PROBABLY SEE SOME UPPER 30S IN THE USUAL COLD SPOTS. MODELS HAVE BEEN INDICATING A SHORTWAVE TRACKING SE IN THE NW FLOW SUN. THE GFS/NAM HAVE BACKED OFF ON THEIR AGGRESSIVE SOLUTION OF STREAKING PCPN ACROSS MOST OF THE FCST AREA SUN. BOTH NOW SHOW LITTLE/NO PCPN OVER UPPER MI WITH LOW-MID LEVEL FRONTOGENESIS PASSING S OF HERE. IN ADDITION...FCST AREA IS LOCATED UNDER OR CLOSE TO THE UNFAVORABLE LEFT ENTRANCE REGION OF 110KT 300MB JET. THIS DRY FCST IS INLINE WITH THE ECWMF/GLOBAL GEM. HESITANT TO REMOVE POPS AS ANY SUBTLE SHORTWAVE IN SUMMERTIME NW FLOW TYPICALLY PRODUCES SOME CONVECTION. HOWEVER...IN THIS CASE...IT APPEARS AIRMASS WILL BE TOO DRY AT THE LOW-LEVELS FOR PCPN TO BE MUCH OF A CONCERN...ESPECIALLY WITH LITTLE/NO FORCING. HAVE THUS DROPPED SLIGHT CHC POPS OVER THE SW PORTION OF THE FCST AREA SUN. MON THRU FRI...AS WAS THE CASE YESTERDAY...LATEST MEDIUM RANGE GUIDANCE FROM THE ECMWF/GFS/UKMET/GLOBAL GEM AGAIN SUGGESTS NOT MUCH CHANGE IS REQUIRED TO THE INHERITED FCST DURING THIS PERIOD. TROF AMPLIFYING OVER SE CANADA OVER THE WEEKEND IS STILL EXPECTED TO WEAKEN GRADUALLY/LIFT NE EARLY NEXT WEEK. THIS IN TURN ALLOWS A SHORTWAVE TROF OVER THE PACIFIC NW TO TRACK E ACROSS THE NRN CONUS...REACHING THE UPPER LAKES DURING THE MIDDLE OF THE WEEK. THIS WILL BE THE MAIN FEATURE TO PROVIDE PCPN CHANCES NEXT WEEK. WHILE THERE IS SOME DISAGREEMENT ON TIMING/STRENGTH OF SHORTWAVE AS WOULD BE EXPECTED...LATEST GUIDANCE STRONGLY SUGGESTS MAINTAINING INHERITED FCST BASICALLY AS IS. IF ANYTHING...THERE IS A SLIGHT TREND TO DELAY POPS MORE TO TUE NIGHT/WED...AND IF MODELS CONTINUE TO SHOW A STRONG SIGNAL FOR PCPN...POPS WILL NEED TO BE BUMPED UP TO LIKELY IN LATER FCSTS. PRIOR TO THEN...EXPECT A DRY DAY MON WITH SFC HIGH PRES RIDGE OVER THE UPPER LAKES. APPROACHING SHORTWAVE/WAA PATTERN SUPPORTS CHC POPS SPREADING W TO E ACROSS THE FCST AREA LATE TUE AND CONTINUING THRU WED WHEN SFC LOW PRES AND/OR COLD FRONT TRACKS ACROSS UPPER MI. WILL SHOOT FOR A DRY DAY THU IN THE WAKE OF SYSTEM WITH DRY WEATHER CONTINUING INTO THE NEW DAY 7 (FRI). OVERALL...TEMPS MON-FRI SHOULD AVERAGE A BIT BLO NORMAL. THU SHOULD BE THE COOLEST DAY WITH PROBABLY A CHILLY N TO NW WIND ACROSS LAKE SUPERIOR BEHIND SYSTEM. && .AVIATION (FOR THE 00Z TAF ISSUANCE)... BUSY WITH SEVERE WEATHER. && .MARINE (FOR THE 4 PM LAKE SUPERIOR ISSUANCE)... LOW PRESSURE OVER FAR NORTHEASTERN MANITOBA WILL SLIDE OVER HUDSON BAY OVERNIGHT...AND CONTINUE TO DRAG A TROUGH ACROSS LAKE SUPERIOR TONIGHT. SW WINDS TO 25 KT AHEAD OF THE TROUGH WILL VEER WRLY AND DIMINISH TO 10 TO 20 KT OVERNIGHT. AS HIGH PRESSURE BUILDS TOWARD THE REGION LATE SATURDAY THE GRADIENT WILL TIGHTEN ENOUGH SO THAT WSW WINDS WILL AGAIN INCREASE TO 15 TO 25 KT OVER THE CNTRL PORTION OF THE LAKE. WINDS WILL THEN REMAIN AOB 20 KT FROM SUNDAY INTO MONDAY AS A RIDGE BUILD INTO THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KF LONG TERM...ROLFSON AVIATION...SK/07 MARINE...JLB/KF
Hazardous weather outlook, Jul 10, 4:30 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI JUL 10 2009 MIZ004>007-010>014-084-085-111200- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS...THE STRONGEST THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN INCREASED RISK OF WILDFIRES SATURDAY...MAINLY OVER THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO PROVIDE ANY REPORTS OF SEVERE WEATHER THIS EVENING. MIZ001>003-009-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A INCREASED RISK OF WILDFIRES SATURDAY. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ248>251-265>267-111200- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 430 PM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR AND CENTRAL LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING EAST OF STANNARD ROCK TO MUNISING. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>247-263-264-111200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR TUESDAY AFTERNOON AND THEN ACROSS ALL OF LAKE SUPERIOR TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 430 PM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. THE STRONGER STORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 10, 7:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 735 PM EDT FRI JUL 10 2009 MIZ007-110015- LUCE- 735 PM EDT FRI JUL 10 2009 ...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 815 PM EDT... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF LOWER TAHQUAMENON FALLS S...OR 25 MILES EAST OF GRAND MARAIS. THIS STORM WAS MOVING EAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PIKE LAKE... CRISP POINT... BETSY LAKE... IF ON OR NEAR LAKE SUPERIOR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:35 AM EDT | Small Craft Advisory | MQT | 11 hr | |
| Jul 10, 7:17 PM EDT | Special Marine Warning | MQT | 43 min | |
| Jul 10, 7:46 PM EDT | Special Marine Warning | MQT | 44 min |
Nearby
Tornado Warnings in Michigan, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.